Alert archive / Oklahoma / Flash Flood Warnings in 2020

Flash Flood Warning 53, NWS Norman, OK

September 1, 2020Carter County, Murray County, Oklahoma

NWS Norman, OK issued this flash flood warning at Sep 1, 2020, 8:34 AM CDT for Carter County, Murray County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2020, 8:34 AM CDT (13:34 UTC)
Expired
Sep 1, 2020, 12:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Carter County, OK, Murray County, OK

The radar

The Norman radar (KTLX), 111 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 8:40 AM CDTFLASH FLOODArdmore, OKNUMEROUS REPORTS OF STREET FLOODING AND VEHICLE STRANDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

486 
WGUS54 KOUN 011334
FFWOUN
OKC019-099-011700-
/O.NEW.KOUN.FF.W.0053.200901T1334Z-200901T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
834 AM CDT Tue Sep 1 2020

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Carter County in southern Oklahoma...
  Southwestern Murray County in southern Oklahoma...

* Until noon CDT.

* At 834 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is likely.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Ardmore, Davis, Lone Grove, Healdton, Wilson, Dickson, Springer, 
  Gene Autry, Milo, Graham, Turner Falls, Pooleville, Overbrook and 
  Fox.

LAT...LON 3439 9756 3451 9718 3451 9714 3452 9715
      3452 9714 3436 9704 3433 9693 3417 9693
      3417 9697 3407 9697 3407 9756

FLASH FLOOD...RADAR INDICATED

$$

.speg.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:43 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 1, 6:43 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
643 AM CDT Tue Sep 1 2020

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 329 AM CDT Tue Sep 1 2020

The first wave of precipitation is moving out, but the second wave
has already developed across central and southwestern Oklahoma
this morning. Precipitation will be off an on through today and
tonight as various shortwaves in the southwest flow aloft move
toward the Plains, with the larger scale trough moving to the
southern High Plains by 12Z/02. The highest rain chances and the
most widespread heavy rain is still expected to be across south
central and southeastern Oklahoma, but given the very heavy
rainfall that occurred over portions of central Oklahoma last
night and early this morning, it won't take as much rain to create
more flooding issues in these areas. Therefore, we have expanded
the Flood Watch to include central Oklahoma as well.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 319 AM CDT Tue Sep 1 2020

Models are in better agreement with upper trough/low that is
expected to move into the southern Plains Wednesday and slowly move
across the region. Models show the upper low or at least some energy
remaining behind over eastern OK/TX towards the end of the week and
hang out over the region for a little bit. The highest and most
widespread rain chances are expected to continue Wednesday as the
upper system continues to move across the region. Rain chances will
decrease but continue over portions of the area through the rest of
the week. Heavy rain/flooding will be the main concern Wednesday,
especially for areas near and southeast of I-44 and those locations
that receive several inches of rain over the next few days.

Models show a long-wave trough over the eastern half or more of the
U.S. early next week which could bring a couple of cold fronts into
the region bringing another chance for rain and cooler temperatures.

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Tue Sep 1 2020

First of all, we have added a new TAF for Stillwater OK /KSWO/
beginning this morning.

Weatherwise, showers and thunderstorms will move through central
and southern Oklahoma this morning, with KOKC and KOUN on the
northern fringe of this initial area of showers and storms.
Scattered showers and storms will also be in the area of KSPS,
KSWO and perhaps KLAW early this morning. There will be rounds of
showers and thunderstorms through the forecast period at most
sites, although precipitation chances and coverage will be a bit
lower in northwest Oklahoma including KWWR. Localized flooding
will be possible with the heaviest rain. There are areas of MVFR
and even IFR ceilings this morning in the north in addition to the
lowered visibility and ceilings associated with the showers and
thunderstorms. MVFR and IFR ceilings will likely become more
widespread late tonight and early Wednesday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  83  69  81  67 /  70  60  70  30
Hobart OK         86  67  83  66 /  60  60  60  20
Wichita Falls TX  86  69  83  67 /  80  70  70  30
Gage OK           87  63  84  62 /  50  60  40  10
Ponca City OK     83  67  83  65 /  50  50  40  10
Durant OK         85  71  82  69 /  90  70  90  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ024>032-039>048-
     050>052.

TX...Flood Watch through Thursday morning for TXZ086-089-090.

&&

SHORT TERM...26
LONG TERM....25
AVIATION...26
Hazardous weather outlook, Sep 1, 3:54 AM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
354 AM CDT Tue Sep 1 2020

OKZ004>048-050>052-TXZ083>090-020900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
354 AM CDT Tue Sep 1 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Heavy Rain...
Heavy rain and flooding will continue to be a concern across
portions of the area through tonight. The highest potential for
flooding will be generally southeast of I-44 and in any locations
that have already received several inches of rain.

.Thunderstorms...
Showers and thunderstorms will continue to develop and move across
the area today and tonight. Some of the storms could become strong
to severe this afternoon and evening, mainly across portions of
western Oklahoma and western north Texas. Hail up to the size of
quarters and wind gusts up to 60 mph would be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Showers and thunderstorms will be possible through Friday and then
again early next week. The highest and most widespread chances
will be Wednesday into Thursday. The severe weather potential will
be low.

.Heavy Rain...
Heavy rain and flooding will continue to be a concern Wednesday
into early Thursday, especially in those locations that receive
several inches of rain early this week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:00 PM CDTSpecial Weather StatementOUNMcClain15 min
Aug 31, 7:01 PM CDTSpecial Weather StatementOUNCanadian29 min
Aug 31, 7:02 PM CDTSpecial Weather StatementOUNNoble28 min
Aug 31, 7:20 PM CDTSpecial Weather StatementOUNCleveland25 min
Aug 31, 7:30 PM CDTSevere Thunderstorm WarningOUNGrady, McClain30 min
Aug 31, 7:31 PM CDTSevere Thunderstorm WarningOUNMcClain29 min
Aug 31, 7:34 PM CDTSpecial Weather StatementOUNNoble26 min
Aug 31, 7:41 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole49 min
Aug 31, 7:54 PM CDTSpecial Weather StatementOUNKay21 min
Aug 31, 8:00 PM CDTSevere Thunderstorm WarningOUNGrady, McClain30 min
Aug 31, 8:04 PM CDTSpecial Weather StatementOUNCleveland26 min
Aug 31, 8:14 PM CDTSpecial Weather StatementOUNKay31 min
Aug 31, 8:17 PM CDTSpecial Weather StatementOUNGrady28 min
Aug 31, 8:21 PM CDTAreal Flood AdvisoryOUNCanadian3 hr
Aug 31, 8:23 PM CDTSpecial Weather StatementOUNGarfield22 min
Aug 31, 8:28 PM CDTSpecial Weather StatementOUNMcClain32 min
Aug 31, 8:47 PM CDTSpecial Weather StatementOUNOklahoma43 min
Aug 31, 8:57 PM CDTSpecial Weather StatementOUNCleveland18 min
Aug 31, 9:05 PM CDTAreal Flood AdvisoryOUNCanadian, Oklahoma3 hr
Aug 31, 9:15 PM CDTSpecial Weather StatementOUNPottawatomie15 min
Aug 31, 9:16 PM CDTSpecial Weather StatementOUNTillman44 min
Aug 31, 9:24 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie51 min
Aug 31, 9:38 PM CDTSpecial Weather StatementOUNCanadian37 min
Aug 31, 9:40 PM CDTSevere Thunderstorm WarningOUNCanadian35 min
Aug 31, 9:58 PM CDTSpecial Weather StatementOUNCanadian17 min
Aug 31, 10:13 PM CDTSevere Thunderstorm WarningOUNCanadian32 min
Aug 31, 10:15 PM CDTSevere Thunderstorm WarningOUNPottawatomie30 min
Aug 31, 10:33 PM CDTSpecial Weather StatementOUNCanadian27 min
Aug 31, 10:36 PM CDTSpecial Weather StatementOUNOklahoma24 min
Aug 31, 10:42 PM CDTFlash Flood WarningOUNCanadian, Oklahoma4 hr
Aug 31, 10:45 PM CDTSpecial Weather StatementOUNPottawatomie, Seminole30 min
Aug 31, 10:48 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian3 hr
Aug 31, 10:55 PM CDTSpecial Weather StatementOUNBlaine35 min
Aug 31, 10:56 PM CDTSpecial Weather StatementOUNCanadian34 min
Aug 31, 11:00 PM CDTSpecial Weather StatementOUNOklahoma30 min
Aug 31, 11:09 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole30 min
Aug 31, 11:26 PM CDTFlash Flood WarningOUNCanadian3 hr
Aug 31, 11:35 PM CDTSpecial Weather StatementOUNCanadian25 min
Sep 1, 12:06 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Sep 1, 12:14 AM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole31 min
Sep 1, 12:15 AM CDTSevere Thunderstorm WarningOUNHughes30 min
Sep 1, 12:17 AM CDTTornado WarningOUNHughes28 min
Sep 1, 12:32 AM CDTSpecial Weather StatementOUNPontotoc28 min
Sep 1, 12:38 AM CDTTornado WarningOUNHughes, Pontotoc, Seminole37 min
Sep 1, 12:41 AM CDTSpecial Weather StatementOUNCleveland34 min
Sep 1, 12:44 AM CDTTornado WarningOUNHughes31 min
Sep 1, 12:57 AM CDTAreal Flood AdvisoryOUNHughes, Pontotoc, Seminole3 hr
Sep 1, 1:29 AM CDTFlash Flood WarningOUNHughes3 hr
Sep 1, 2:21 AM CDTAreal Flood WarningOUNCanadian9 min
Sep 1, 2:44 AM CDTAreal Flood WarningOUNCanadian, Oklahoma3 hr
Sep 1, 2:49 AM CDTAreal Flood WarningOUNCanadian3 hr
Sep 1, 4:11 AM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole3 hr
Sep 1, 4:17 AM CDTAreal Flood WarningOUNHughes3 hr
Sep 1, 5:17 AM CDTRiver Flood AdvisoryOUNCanadian, Oklahoma15 hr
Sep 1, 5:55 AM CDTFlash Flood WarningOUNHughes, Pontotoc, Pottawatomie, Seminole3 hr
Sep 1, 6:00 AM CDTFlash Flood WarningOUNGarvin, Grady, McClain3 hr
Sep 1, 6:48 AM CDTAreal Flood AdvisoryOUNAtoka, Coal, Garvin, Johnston, Murray, Pontotoc3 hr
Sep 1, 7:42 AM CDTAreal Flood AdvisoryOUNCarter, Garvin, Murray3 hr
Sep 1, 8:07 AM CDTFlash Flood WarningOUNAtoka3 hr
Sep 1, 8:11 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Johnston, Love, Marshall3 hr
Sep 1, 8:17 AM CDTAreal Flood AdvisoryOUNCleveland, Pottawatomie3 hr
Sep 1, 9:03 AM CDTFlash Flood WarningOUNLove3 hr
Sep 1, 9:50 AM CDTAreal Flood AdvisoryOUNAtoka, Coal, Hughes, Johnston, Murray, Pontotoc3 hr
Sep 1, 11:18 AM CDTRiver Flood WarningOUNPottawatomie, Seminole15 hr
Sep 1, 11:20 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie22 hr
Sep 1, 2:59 PM CDTSpecial Weather StatementOUNHarper31 min
Sep 1, 4:03 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Jefferson, Stephens3 hr
Sep 1, 4:18 PM CDTSpecial Weather StatementOUNHarper27 min
Sep 1, 4:35 PM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Murray3 hr
Sep 1, 4:56 PM CDTSpecial Weather StatementOUNHarper34 min
Sep 1, 5:14 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward46 min
Sep 1, 5:59 PM CDTSpecial Weather StatementOUNWoodward31 min
Sep 1, 6:06 PM CDTAreal Flood AdvisoryOUNJohnston, Murray, Pontotoc3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.